Missouri, 2005

Damaging Wind in Missouri, September 2, 2005

September 2, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 2, 1:45 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Sep 2, 1:45 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT FRI SEP 2 2005

.DISCUSSION...

ELONGATED RIDGE AXIS EXTENDS FROM NORTH CENTRAL CANADA TO CENTRAL
MISSISSIPPI THIS AFTERNOON WITH WEAK FRONT RUNNING ALONG THE
SOUTHWEST SIDE OF THE RIDGE FROM NORTHWEST ARKANSAS TO SOUTHWEST
KANSAS. COMBINATION OF MOISTURE POOLING ALONG AND NORTH OF THIS
FEATURE HAS ALLOWED A CUMULUS FIELD TO POP OVER SOUTHWEST MO.
FURTHER SOUTH IN NORTHERN ARKANSAS SCATTERED SHOWERS AND STORMS HAVE
DEVELOPED OVER THE PAST HOUR OR TWO.

ONLY OTHER FEATURE TO NOTE IS MID LEVEL MOIST AXIS RUNNING ACROSS
OUR NORTHWEST CWA...ALONG THE NORTHERN EDGE OF FLAT UPPER RIDGE
CENTERED OVER THE ARKANSAS/MISSOURI BORDER.

SHORT TERM CONCERN IS PRECIP CHANCES FOR TONIGHT AND SATURDAY.
THEREAFTER RISING TEMPERATURES TOWARD EARLY NEXT WEEK AND POTENTIAL
FRONT MOVING INTO THE AREA AROUND WED/THURS TIME FRAME WERE THE
FOCI OF THE FORECAST.

FOR TONIGHT AND SATURDAY...HAVE WEIGHTED THE FORECAST MORE TOWARD
THE NAM...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT MOISTURE
PROFILES. FOR TONIGHT AND SATURDAY...AS UPPER LOW APPROACHES THE
WEST COAST...UPPER RIDGING WILL INCREASE ALONG THE HIGH PLAINS
PUTTING OUR AREA INTO INCREASING NORTHWEST FLOW. IN ADDITION TIGHT
THETAE GRADIENT WITH POTENTIAL LOW LEVEL JET INTERACTION TONIGHT MAY
HELP SPARK SOME STORMS OVER OUR NORTHWEST COUNTIES. ALSO TAKING INTO
ACCOUNT WEAK LOW LEVEL CONVERGENCE ALONG FRONT OVER NORTHWEST AR
DRIFTING NORTHWARD INTO OUR AREA AS RIDGE AXIS SHIFTS EAST...WENT
AHEAD AND INCLUDED SLIGHT CHANCE POPS OVER ABOUT THE WESTERN 1/3 OF
OUR COUNTIES TONIGHT AND SATURDAY.

THEREAFTER UPPER RIDGING IS EXPECTED TO SPREAD MORE TO THE EAST AS
UPPER TROUGH MOVES TO THE NORTHEAST. BASED ON CURRENT DIRTINESS OF
UPPER RIDGE AND WEAK UPPER FLOW OVER THE AREA...STILL CANNOT RULE
OUT ISOLATED AFTERNOON CONVECTION...ESPECIALLY WITH TEMPS RISING
INTO THE LOWER/MID 90S. HOWEVER THINK COVERAGE WILL REMAIN TOO LOW
TO INCLUDE IN ZONES.

EXTENDED MODEL GUIDANCE CONTINUES TO INDICATE ANOTHER FRONT WILL
MOVE TOWARD THE AREA BY MID WEEK. HOWEVER WITH BULK OF WESTERLIES
REMAINING NORTH OF THE AREA...THE FRONT WILL PROBABLY STALL OVER OUR
NORTHERN COUNTIES ON WED BEFORE RETREATING NORTHWARD AS A WARM FRONT
ON THURSDAY. WENT AHEAD AND INCLUDED LOW PRECIP CHANCES OVER CENTRAL
MO/BOURBON COUNTY KS FOR THAT TIME PERIOD. OTHERWISE WARM AND DRY
CONDITIONS WILL CONTINUE.

TERRY

&&

.AVIATION...

ISOLATED CONVECTION EXPECTED THIS AFTERNOON AS WEAK WARM FRONT
ADVANCING NORTHWARD INTERACTS WITH WEAK SHORTWAVE. MOST ACTIVITY TO
BE SOUTH OF SGF INTO NORTHERN ARKANSAS.  ADDITIONAL TSRA CHANCES
TONIGHT ACROSS JLN AREA...OTHERWISE EXPECT VFR CONDITIONS.

RUNNELS

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 2, 11:58 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT FRI SEP 2 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1258 PM CDT FRI SEP 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
  AND SMALL HAIL.

 AREAS AFFECTED AND TIMING:

  LOCATIONS ALONG AND WEST OF A LINE FROM OSAGE BEACH TO LEBANON
  TO WEST PLAINS THROUGH TONIGHT.

  DISCUSSION:

  INCREASING LOW LEVEL MOISTURE COMBINED WITH WEAK LOW LEVEL
  CONVERGENCE AND AFTERNOON HEATING MAY CAUSE ISOLATED SHOWERS AND
  THUNDERSTORMS TO DEVELOP OVER SOUTHEAST KANSAS AND SOUTHERN
  MISSOURI THIS AFTERNOON INTO EARLY EVENING. ALSO AN UPPER LEVEL
  DISTURBANCE AND INCREASING MOISTURE IN THE MID LEVELS OF THE
  ATMOSPHERE MAY LEAD TO ISOLATED THUNDERSTORM DEVELOPMENT OVER
  WEST CENTRAL MISSOURI. SLIGHT TO MODERATE INSTABILITY WILL ALLOW
  ANY STORMS THAT DEVELOP TO PRODUCE BRIEF WIND GUSTS OVER 30 MPH
  AND SMALL HAIL. HOWEVER...DUE TO WEAK VERTICAL WIND
  SHEAR...ORGANIZED SEVERE STORMS ARE NOT EXPECTED.

  MOISTURE AND CONVERGENCE WILL INCREASE ACROSS THE CENTRAL PLAINS
  TONIGHT. WHILE MOST THUNDERSTORMS ARE EXPECTED TO BE NORTH AND
  WEST OF THE OUTLOOK AREA LATE TONIGHT...ISOLATED STORMS WILL BE
  POSSIBLE TO THE NORTHWEST OF INTERSTATE 44. SEVERE WEATHER IS
  NOT EXPECTED...AS INSTABILITY AND WIND SHEAR WILL BE MARGINAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  ISOLATED THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS AND
  WESTERN MISSOURI SATURDAY MORNING. NO HAZARDOUS WEATHER IS
  EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

The radar

The Springfield radar (KSGF), 77 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barry

When
September 2, 6:30 PM CST
Where
Barry County, 7 mi SE of Cassville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.617, -93.783

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475153.